MAUDE Adverse Event Report: MSD DEGGENDORF MFG CLYDESDALE PTC SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MSD DEGGENDORF MFG CLYDESDALE PTC SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 4986850
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
Pre-operative diagnosis: olif surgery was scheduled at l2/3/4/5 for kyphosis procedure: l2/3/4: oblique lumbar interbody fusion (only anterior fusion) levels implanted: l2/3/4 it was reported that the cage was hard to insert as the intervertebral area was narrow and hence broke during surgery.After cage was removed once, reinsertion was performed with another cage and the surgery was finished without problems.No fragments remained inside the patient.No patient complications were reported as a result of the event.
 
Additional Manufacturer Narrative
Product analysis : visual review of the returned implant identified a portion has been broken off.Microscopic examination of the inserter interface i dentified a stripped threaded hole, deformation on the top face, and on one side around the inserter tang interface, consistent with significant impact and torsional loading.Microscopic examination of the fracture surface of the broken off portion of the implant identified a fairly flat fracture with rays emanating away from the area of crack initiation, consistent with brittle overload.The above observations are consistent with inappropriate handling of the implant during attempted implantation.After completed analysis, no evidence was found that would suggest a defect in design or manufacturing of the implant.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
CLYDESDALE PTC SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MSD DEGGENDORF MFG
wertstrasse 17
deggendorf 94469
MDR Report Key6321250
Report Number1030489-2017-00264
Device Sequence Number1081400
Product Code MAX
UDI-Device Identifier00643169190528
UDI-Public00643169190528
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133205
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2024
Device Catalogue Number4986850
Device Lot Number47CX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2017
Initial Date Received by Manufacturer 01/16/2017
Supplement Date Received by ManufacturerNot provided
04/25/2017
Initial Report FDA Received Date02/10/2017
Supplement Report FDA Received Date05/10/2017
09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1